Lake St. Clair, 2012

Marine Thunderstorm Wind in Lake St. Clair, July 3, 2012

July 3, 2012 · NWS DTX · 1 event in 1 county or zone

A thunderstorm moving into Lake St. Clair produced a 54 mph wind gust.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A thunderstorm moving into Lake St. Clair produced a 54 mph wind gust.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 3, 6:25 AM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 3, 6:25 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
725 AM EDT TUE JUL 3 2012

.AVIATION...

//DISCUSSION...

WARM FRONTAL BOUNDARY WORKING THROUGH THE AREA HAS BEEN TRIGGERING
SHOWERS AND THUNDERSTORMS...SOME SEVERE. EXPECT THESE TO CLEAR TAF
SITES FROM FNT SOUTHWARD BY 12Z. FURTHER NORTH AT MBS...REMNANTS
FROM AN EARLIER STORM COMPLEX WILL CONTINUE TO BRING OCCASIONAL
THUNDERSTORMS THROUGH ABOUT 14Z. THERE IS A GOOD CHANCE THAT
THUNDERSTORMS WILL REDEVELOP DURING THE DAY TODAY...POSSIBLY
OCCURRING IN SEVERAL ROUNDS. CONFIDENCE IN TIMING THESE STORMS IS
VERY LOW AND TAFS REFLECT ONLY A WINDOW OF BEST POTENTIAL. SOME OF
THESE STORMS MAY BE SEVERE...PRODUCING WINDS TO 50 KNOTS AND HAIL TO
ONE INCH IN DIAMETER. FREQUENT LIGHTNING AND VERY HEAVY RAINFALL
WILL ALSO BE POSSIBLE. ADDITIONAL THUNDERSTORMS ARE EXPECTED
OVERNIGHT AND AGAIN ON WEDNESDAY.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE WITH THUNDERSTORM TIMING BETWEEN 17Z AND 20Z.

&&

.PREV DISCUSSION...ISSUED 350 AM EDT TUE JUL 3 2012

SHORT TERM...TODAY AND TONIGHT

SOUTHEAST LOWER MI NOW FIRMLY POSITIONED ON THE EDGE OF THE WELL
DEFINED DEEP MOISTURE/INSTABILITY GRADIENT...WITH HIGH END DEWPOINTS
/UPPER 60S-LOWER 70S/ NOW ESTABLISHED JUST UPSTREAM.  STEADY
MOISTURE/THETA-E ADVECTION WILL COMMENCE ACROSS THE REGION TODAY
WITHIN A DEEPENING LOW LEVEL SOUTHWEST FLOW.  THIS PROCESS ALREADY
NOTED VIA THE BLOSSOMING SCATTERED CONVECTION NOW FILLING IN THROUGH
NORTH-CENTRAL LOWER.  AT THE SAME...SOUTHERN EXTENSION OF A
STRONG/CONVECTIVELY ENHANCED SHORTWAVE CURRENTLY ANCHORING A MCS
OVER NORTHEAST WISCONSIN/LAKE MICHIGAN WILL LOCK ONTO THE BETTER
MOISTURE FIELD AND WORK INTO THE LOWER PENINSULA THROUGH THE DAY.
THE POTENTIAL CERTAINLY EXISTS FOR THIS WAVE AND/OR ASSOCIATED
OUTFLOW/MCV TO INITIATE AN EXPANDING CORRIDOR OF CONVECTION THIS
MORNING/EARLY AFTERNOON...PERHAPS ENHANCED VIA THE BROADER ASCENT
OWED TO ONGOING MOIST/WARM AIR ADVECTION ALONG A PASSING WARM
FRONTAL ZONE.  THIS CONVECTION WOULD THEN TEND TO FILL
EAST/SOUTHEAST DOWN THE GROWING INSTABILITY FIELD (MLCAPE IN EXCESS
OF 2000 J/KG) ALIGNED ACROSS THE REGION DURING THE AFTERNOON.  GIVEN
A BACKGROUND NORTHWEST WIND FIELD CARRYING 30 TO 35 KNOTS OF DEEP
LAYER SHEAR...CONDITIONS LOOK FAVORABLE FOR AN ORGANIZED SEVERE
WEATHER THREAT TODAY.

A VIRTUAL CARBON COPY NOTED IN THE SUB-850MB THERMAL FIELDS
TODAY...WITH THE MAIN ADJUSTMENT BEING THE INCREASE IN BOUNDARY
LAYER MOISTURE.  THIS WILL PROVIDE AN INCREMENTAL ADJUSTMENT UPWARD
IN HUMIDITY LEVELS THIS AFTERNOON.  THE PROSPECTS OF CONVECTION...AS
WELL AS SOME CIRRUS BLOWOFF LEFT FROM THE NOCTURNAL ACTIVITY
UPSTREAM...COULD PRESENT SOME ISSUES IN ACHIEVING A FULL CYCLE OF
MAX HEATING.  GIVEN CURRENT TRENDS...THIS SEEMS MORE LIKELY
TOWARD THE NORTH.  BARRING AN EARLIER DISRUPTION IN THE DIURNAL
HEATING CYCLE...ONCE AGAIN LOOKING AT HIGHS IN THE 90 TO 95
RANGE...WARMEST SOUTH.  THIS WOULD PLACE HEAT INDICES INTO THE UPPER
90S/NEAR 100 RANGE AS FAR NORTH AS THE I-69 CORRIDOR...SUPPORTIVE OF
A HEAT ADVISORY HEADLINE TODAY.

LONG TERM...WEDNESDAY THROUGH MONDAY

MAIN STORY THROUGH THIS WEEK WILL BE HOT AND HUMID CONDITIONS. A
EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM WEDNESDAY (4TH OF JULY)
THROUGH FRIDAY FOR FAR SOUTHEAST MICHIGAN.

CONVECTIVE FORECAST BECOMES VERY UNCERTAIN BY WEDNESDAY. MODELS
NEVER REALLY SHOW A STRONG THERMAL BOUNDARY DROPPING THROUGH THE
SOUTHERN HALF OF LOWER MICHIGAN TONIGHT OR WEDNESDAY...HINTING THAT
THE COLD FRONT NOW OVER NORTHERN MINNESOTA WILL WASH OUT AS IT MOVES
SOUTHEAST. LOOKING AT MODEL WIND FIELDS...AND ESPECIALLY
THETA-E...IT IS CLEAR THAT A BOUNDARY BETWEEN AIRMASSES WILL DROP
SOUTH ACROSS LOWER MICHIGAN ON WEDNESDAY (4TH OF JULY)...BUT HOW
MUCH CONVECTION THIS MAY TRIGGER IS UNCERTAIN. NAM/GFS HAVE A NICE
THETA-E RIDGE OVER MINNESOTA AND WISCONSIN TODAY/TONIGHT...AND SHOW
IT CASCADING DOWN ACROSS MICHIGAN TOMORROW RESULTING IN STRONG LOW
AND MID LEVEL THETA-E ADVECTION. NAM ALSO SHOWS A WEAK SURFACE
TROUGH CROSSING DOWN THROUGH THE AREA...WITH AN ASSOCIATED WIND
SHIFT TO THE NORTHWEST. AHEAD OF THIS BOUNDARY...INSTABILITY WILL
BUILD OVER THE AREA THROUGHOUT THE DAY...HOWEVER GFS AND NAM DIFFER
BY QUITE A BIT WITH HOW STEEP MID-LEVEL LAPSE RATES BECOME (5-6 VS
7-8 C/KM). HIGH DEWPOINTS AND HOT TEMPERATURES SHOULD ALLOW SB CAPE
VALUES TO BUILD TO AROUND 3000 J/KG...WITH NAM/GFS SOUNDINGS
BECOMING EITHER UNCAPPED (NAM) OR VERY NEARLY UNCAPPED (GFS) BY
AFTERNOON. OTHER POTENTIAL SOURCES OF LIFT COULD INCLUDE UPPER
SHORTWAVES FROM UPSTREAM THAT CONTINUE TO PASS THROUGH THE LOWER
GREAT LAKES...AND LAKE BREEZE BOUNDARIES. DEEP MOISTURE IS NOT
EXPECTED TO BE IN PLACE...WITH A LAYER OF DRY AIR AT THE MID-LEVELS
EXPECTED TO PRECEDE THE STRONG THETA-E SURGE IN THE LOWER LEVELS.
THIS DRY LAYER MAY LIMIT TSTORM POTENTIAL AND COVERAGE...BUT ALSO
INCREASE BUOYANCY. HAVE CONTINUED TO CARRY CHANCE POPS...AND WILL
CONTINUE TO MENTION SEVERE WEATHER POSSIBLE IN THE HAZARDOUS WEATHER
OUTLOOK GIVEN HIGH CAPE VALUES.

UNCERTAIN CONVECTIVE FORECAST DIRECTLY AFFECTS CONFIDENCE WITH
TEMPERATURE FORECAST FOR WEDNESDAY. ANY CONVECTIVE DEBRIS FROM
UPSTREAM IN ADDITION TO WHATEVER MAY FIRE OVERHEAD COULD POTENTIALLY
BRING IN ENOUGH CLOUDS TO LIMIT TEMPERATURES. ON THE OTHER
HAND...TEMPERATURES COULD REACH 100 DEGREES OVER THE SOUTHERN HALF
OF THE FORECAST AREA. ASSUMING PARTLY CLOUDY SKIES...CURRENT
FORECAST WITH TEMPERATURES SOLIDLY IN THE 90S AND DEWPOINTS IN AT
LEAST THE UPPER 60S WOULD NECESSITATE EXCESSIVE HEAT WARNINGS AND/OR
HEAT ADVISORIES FOR THE AREA.

UPPER RIDGE WILL RE-AMPLIFY OVER THE CENTRAL U.S. AND GREAT LAKES
WEDNESDAY NIGHT AND THURSDAY...BRINGING QUIET WEATHER TO THE AREA.
BOTH TEMPERATURES AND DEWPOINTS LOOK TO FALL SLIGHTLY ON THURSDAY
BEFORE BOTH HEAT AND HUMIDITY INCREASE AGAIN FOR FRIDAY.

AN AREA OF LOW PRESSURE RIDING ACROSS NORTHERN ONTARIO AND QUEBEC
WILL FLATTEN THE RIDGE OVER THE GREAT LAKES FRIDAY INTO
SATURDAY...AND SEND A COLD FRONT DOWN ACROSS THE AREA. THIS WILL
BRING ANOTHER CHANCE FOR SHOWERS AND TSTORMS LATE FRIDAY INTO
SATURDAY.

NORTHWESTERLY FLOW WILL DEVELOP OVER MICHIGAN FOR SUNDAY AND MONDAY
AS BROAD TROUGHING SETTLES DOWN INTO THE REGION. THIS WILL BRING
RELATIVELY QUIET WEATHER...IN ADDITION TO COOLER TEMPERATURES AND
MUCH LOWER DEWPOINTS.

MARINE...

WEAK PRESSURE GRADIENT AND STABLE LOW LEVEL PROFILES WILL CONTINUE
TO PROMOTE LIGHT WINDS AND LOW WAVES THROUGH THE WEEK.  A WARM FRONT
LIFTING THROUGH THE REGION WILL BRING A CHANCE OF THUNDERSTORMS
THROUGH TONIGHT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-MIZ083...FROM
     NOON TUESDAY TO 8 AM WEDNESDAY.

     EXCESSIVE HEAT WATCH...MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...FROM 8 AM WEDNESDAY TO MIDNIGHT SATURDAY.

     HEAT ADVISORY...MIZ060-MIZ061-MIZ062-MIZ063-MIZ068...FROM NOON
     TUESDAY TO 8 PM TUESDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....MR
SHORT TERM...MR
LONG TERM....HLO
MARINE.......MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 3, 3:22 AM EST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
422 AM EDT TUE JUL 3 2012

MIZ063-069-070-075-076-082-083-040900-
ST. CLAIR-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
422 AM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY AND TONIGHT. PLEASE SEE THE
LATEST HEAT ADVISORY STATEMENT FOR DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A
SLIGHT CHANCE THESE THUNDERSTORMS WILL BECOME SEVERE. THE MAIN
THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND
HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE WEST TO EAST
AROUND 25 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT WEDNESDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY
EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVIATION MAY BE NEEDED TODAY AND TONIGHT.

MIZ060>062-068-040900-
SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON-
422 AM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY. PLEASE SEE THE LATEST HEAT
ADVISORY STATEMENT FOR DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A
SLIGHT CHANCE THESE THUNDERSTORMS WILL BECOME SEVERE. THE MAIN
THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND
HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE WEST TO EAST
AROUND 25 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY
EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE.

ADDITIONAL HEAT ADVISORIES MAY BE NEEDED LATER THIS WEEK...ESPECIALLY
ON WEDNESDAY AND FRIDAY.

THUNDERSTORMS ARE AGAIN POSSIBLE LATE FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVIATION MAY BE NEEDED TODAY AND TONIGHT.

MIZ047>049-053>055-040900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
422 AM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A
SLIGHT CHANCE THESE THUNDERSTORMS WILL BECOME SEVERE. THE MAIN
THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND
HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE WEST TO EAST
AROUND 25 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY
EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE.

HEAT ADVISORIES MAY BE NEEDED LATER THIS WEEK...ESPECIALLY ON
WEDNESDAY AND FRIDAY.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVIATION MAY BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-040900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
422 AM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A
SLIGHT CHANCE THESE THUNDERSTORMS WILL BECOME SEVERE. THE MAIN
THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 50 KNOTS AND
HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE WEST TO EAST
AROUND 20 KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY
EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVIATION MAY BE NEEDED TODAY AND TONIGHT.

HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 3, 5:02 AM EST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
602 AM EDT TUE JUL 3 2012

MIZ068-075-076-031045-
LIVINGSTON-WASHTENAW-WAYNE-
602 AM EDT TUE JUL 3 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 559 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
BRIGHTON TO ANN ARBOR...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  YPSILANTI AND SALEM BY 615 AM EDT...
  NORTHVILLE AND CANTON BY 630 AM EDT...
  LIVONIA BY 640 AM EDT...
  ROMULUS AND TAYLOR BY 645 AM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

OROW
Local storm report, Jul 3, 5:21 AM EST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
621 AM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     TSTM WND DMG     6 NNE NEW LOTHROP       43.19N 83.93W
07/03/2012                   GENESEE            MI   LAW ENFORCEMENT

            UTILITY POLE DOWN AND ON FIRE AT FARRAND RD AND SHERIDAN.
            ALSO TREES DOWN IN THE AREA

0556 AM     HAIL             DEXTER                  42.33N 83.88W
07/03/2012  M0.50 INCH       WASHTENAW          MI   TRAINED SPOTTER

0601 AM     HAIL             2 NW GRAND BLANC        42.94N 83.65W
07/03/2012  M1.75 INCH       GENESEE            MI   AMATEUR RADIO

0601 AM     TSTM WND GST     2 NW GRAND BLANC        42.94N 83.65W
07/03/2012  E70.00 MPH       GENESEE            MI   AMATEUR RADIO

0602 AM     TSTM WND GST     4 SSW FLINT             42.97N 83.71W
07/03/2012  M70.00 MPH       GENESEE            MI   TRAINED SPOTTER

            AT VAN SLYKE AND BRISTOL ROADS

&&

RKULIK
Local storm report, Jul 3, 5:41 AM EST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
641 AM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 AM     TSTM WND DMG     3 NW FLINT              43.05N 83.73W
07/03/2012                   GENESEE            MI   LAW ENFORCEMENT

            8 INCH DIAMETER TREES DOWN AT CLIO AND PASADENA ROADS

0557 AM     HAIL             4 SSW FLINT             42.97N 83.73W
07/03/2012  M1.75 INCH       GENESEE            MI   LAW ENFORCEMENT

            AT VAN SLYKE AND BRISTOL ROADS

&&

RKULIK
Special weather statement, Jul 3, 5:54 AM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
654 AM EDT TUE JUL 3 2012

MIZ063-069-070-076-031200-
MACOMB-OAKLAND-ST. CLAIR-WAYNE-
654 AM EDT TUE JUL 3 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 652 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
ROMEO TO 4 MILES NORTHWEST OF SOUTHFIELD...MOVING EAST AT 10 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  SOUTHFIELD BY 710 AM EDT...
  ROCHESTER AND BIRMINGHAM BY 715 AM EDT...
  ROMEO BY 725 AM EDT...
  TROY BY 730 AM EDT...
  ROYAL OAK BY 735 AM EDT...
  STERLING HEIGHTS AND MACOMB TOWNSHIP BY 800 AM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

MR
Special weather statement, Jul 3, 7:38 AM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
838 AM EDT TUE JUL 3 2012

MIZ054-055-061-062-070-031345-
GENESEE-LAPEER-MACOMB-SANILAC-TUSCOLA-
838 AM EDT TUE JUL 3 2012

...SPECIAL WEATHER STATEMENT...

AT 834 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARLETTE TO 6 MILES
SOUTHEAST OF CLIO...MOVING SOUTHEAST AT 30 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  MCGREGOR...           SANDUSKY...           DECKERVILLE...
  BURNSIDE...           WATERTOWN...          RICHMONDVILLE...
  BURTON...             BROWN CITY...         ELBA...
  KINGS MILL...         GRAND BLANC...        DAVISON...
  VALLEY CENTER...      LUM...                FORESTER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jul 3, 8:22 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
922 AM EDT TUE JUL 3 2012

MIZ063-069-070-031415-
MACOMB-OAKLAND-ST. CLAIR-
922 AM EDT TUE JUL 3 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 919 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
ROMEO TO 5 MILES WEST OF ROMEO TO 8 MILES SOUTHWEST OF PONTIAC...
MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  ROCHESTER BY 930 AM EDT...
  MEMPHIS BY 935 AM EDT...
  RICHMOND AND BIRMINGHAM BY 940 AM EDT...
  TROY BY 945 AM EDT...
  ROYAL OAK AND MACOMB TOWNSHIP BY 950 AM EDT...
  STERLING HEIGHTS BY 955 AM EDT...
  WARREN AND NEW BALTIMORE BY 1005 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

The radar

The Detroit radar (KDTX), 55 km away, was scanning. The volume nearest the first event began at 14:08 UTC.

Open the radar archive at this moment

Event by event

1 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Lake St Clair (U.S. Portion)

When
July 3, 9:10 AM EST
Where
Lake St Clair (U.S. Portion) forecast zone, St Clair Shores
Measured
47 kt (54 mph) measured gust
Reported by
C-MAN Station
Coordinates
42.470, -82.880

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake St. Clair in 2012Every state in 2012This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401201.